AF Association
13,985 members16,908 posts

High Blood Pressure after ablation

I have had 15 yrs of paroxysmal aFib. I just had an ablation in January, 2018.

Since the ablation, my HR is really high, i.e., 90+bpm, and it was always 72bpm before the heart meds made it 55bpm for 2 yrs. My most recent med was sotalol, and I stopped that after the ablation. The fast HR doesn't bother me, as I haven't had aFib, but my Blood Pressure is high.

Will my BP go down eventually?

If my BP remains high, what is the best medicine for it? I don't really want a diuretic, but I know nothing about BP meds.

14 Replies
oldestnewest

Hello sbmargo. If your blood pressure is too high, there are several ways your GP can treat it and many people take two or three different medications to give an acceptable result. A diuretic may or may not be included.

The higher heart rate is very common after an ablation and usually reduces gradually.

I hope this is helpful.

Reply

Thank yoi

Reply

Hello sbmargo, we are not medically trained therefore unable to advise in medication. An increase in heart rate is common after an ablation and it may be a while before it settles. It’s very early days, so please bear in mind it can take 3 to 6 months before your heart fully heals from its recent ordeal. I see you are from the States, so things may be different there, but in the UK we always suggest contacting the local Arrythmia Nurse or the EP for advice. Others here may comment, but an increase in blood pressure is probably not surprising, particularly if anxious about the outcome......hopefully, it also will settle soon, but please seek medical advice from your Doctor.....

Reply

Thank you. I am having follow up appointments with the cardio electrophysiologist and his physician’s assistant.

I was just wondering about experiences, side effects, preferences, etc for the different bp meds. I only know about diuretics.

Maybe I’ll be lucky, and it will resolve on its own.

2 likes
Reply

Let’s hope so, I believe sotalol can lower blood pressure so stopping it may have made a difference......best of luck, John

Reply

I see this is a few months old - what was your eventual resolution to the BP issue? Thanks in advance!

Reply

After my ablation I tried to go off sotalol but my body didn't like it, high rates and BP problems so went back on sotalol at a lower dose and not a problem now in 3 years.

Reply

What happened to your heart rate at lower doses? Mine was so low on sotalol that I felt sluggish all the time.

Reply

Yes it’s not recommended now in the UK

Try walking a lot that always brings my BP down

1 like
Reply

Can I ask why you are off your meds so soon? My EP has kept me on all medications until the end of March and I had my ablation in December. My heart rate has remained 100-110 post ablation where before it the meds kept me around 75-80 and I felt fab. Sometimes 66bpm.

My BP was 105 before my ablation and now currently 118-120

Reply

Maybe because I had been on meds for 2 years that kept my heart rate at 55+-, and before all this a normal HR for me was 72. On the meds I felt sluggish.

Reply

This excellent research provides some hard evidence on the heart rate issue.

academic.oup.com/europace/a...

In summary there is an average rise in heart rate of around 70 beat per minute. This remained much the same throughout the 1 year study. The good news for you sbmargo is that big increases in heart rate are strongly associated with ablation success.

Reply

From your lips to God's ear. That's encouraging. I hope the high bp goes down, though.

Reply

Hi Sbmargo, Can I ask how you are doing now? I had an ablation last Monday 4/16 and my BP is up.

Reply

You may also like...